Alert archive / Alabama / Tornado Warnings in 2015
Tornado Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 3, 2015, 9:32 PM CDT for DeKalb County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 9:32 PM CDT (02:32 UTC)
- Expired
- Apr 3, 2015, 10:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:48 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WFUS54 KHUN 040232
TORHUN
ALC049-040300-
/O.NEW.KHUN.TO.W.0005.150404T0232Z-150404T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
932 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL DEKALB COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 1000 PM CDT
* AT 932 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES SOUTHEAST OF HENAGAR...OR 11 MILES
NORTHEAST OF FORT PAYNE...MOVING EAST AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL DEKALB COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
MENTONE...VALLEY HEAD...HAMMONDVILLE AND DESOTO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3450 8555 3450 8556 3449 8556 3448 8558
3447 8558 3453 8574 3467 8569 3467 8555
3466 8554 3453 8551
TIME...MOT...LOC 0232Z 283DEG 36KT 3458 8561
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SL.771 follow-up statement
576
WWUS54 KHUN 040254
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 PM CDT FRI APR 3 2015
ALC049-040304-
/O.EXP.KHUN.TO.W.0005.000000T0000Z-150404T0300Z/
DEKALB AL-
954 PM CDT FRI APR 3 2015
...THE TORNADO WARNING FOR EAST CENTRAL DEKALB COUNTY WILL EXPIRE AT
1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EAST CENTRAL
DEKALB COUNTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3450 8555 3450 8556 3449 8556 3448 8558
3447 8558 3453 8574 3467 8569 3467 8555
3466 8554 3453 8551
TIME...MOT...LOC 0248Z 283DEG 36KT 3458 8561
$$
SL.77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 7:04 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 3, 7:04 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 704 PM CDT FRI APR 3 2015 .MESOSCALE UPDATE... SUPERCELL CONVECTION HAS TAKEN SHAPE ALONG THE BROKEN LINE FROM SOUTHERN MIDDLE TN INTO NERN MS. CELLS ARE EXHIBITING MESOVORTICES IN SRN TN WITH A SELY STORM MOTION ENHANCING SR-INFLOW. KHTX VWP IS SHOWING A CURVED HODOGRAPH WITH 4-6KFT WINDS OF 40-50KT. 1KM SRH VALUES OF 150-200 M2/S2 ARE NOTED IN SPC MESOANALYSIS ACROSS NERN AL INTO TN ALONG THE CUMBERLAND PLATEAU. LINE IS MOVING INTO RELATIVE INSTABILITY/ML CAPE AXIS IN NRN/NERN AL, SO EXPECT INTENSIFICATION, AT LEAST TEMPORARILY, ALTHOUGH LOSS OF SOLAR HEATING MAY TEMPER THIS TREND LATER THIS EVENING. AWAITING UAH SWIRLL BALLOON RELEASE TO SUPPLEMENT 00Z RAOBS TO GET A BETTER HANDLE ON NEAR STORM ENVIRONMENT. AN ISOLATED TORNADO REMAINS POSSIBLE, WITH A GREATER RISK OF DAMAGING WINDS AND LARGE HAIL. THANKS TO SPC FOR COORDINATION OF THE SVR TSTM WATCH. KULA && .AVIATION... /ISSUED 648 PM CDT FRI APR 3 2015/ FOR 00Z TAFS... AS OF 2340Z...A COLD FRONT WAS ENTERING THE FORECAST AREA. THE FRONT WAS ACCOMPANIED WITH NUMEROUS SHOWERS/THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...WITH WIND GUSTS OVER 50KT AND OR LARGE HAIL. A THREAT OF SEVERE WEATHER WILL DIMINISH AS THE BOUNDARY PASSES TO THE EAST. WSW WINDS EAST OF THE FRONT WILL BECOME NW 10G20KT... THEN GRADUALLY DIMINISH TO AROUND 10KT AFTER MIDNIGHT. RAIN ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT. MVFR...AND SOMETIMES LOWER CIG/VIS VALUES WILL BECOME VFR BEFORE DAYBREAK SAT. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 3, 5:36 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 536 PM CDT FRI APR 3 2015 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 536 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A RISK OF SEVERE THUNDERSTORMS STILL EXISTS THIS EVENING AS A COLD FRONT DROPS SOUTHEAST THROUGH THE REGION. A BROKEN LINE OF THUNDERSTORMS WILL MOVE BRISKLY THROUGH THE AREA AHEAD OF THE FRONT PRODUCING STRONG TO SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN HAZARDS AT THIS TIME. THE STORMS SHOULD AFFECT AREAS FROM SOUTHERN MIDDLE TENNESSEE INTO NORTHWEST ALABAMA BETWEEN 6 PM AND 9 PM...AND THE REST OF NORTH CENTRAL AND NORTHEAST ALABAMA BETWEEN 8 PM AND 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PATCHY FROST IS POSSIBLE ACROSS SOUTHERN MIDDLE TENNESSEE BY EARLY SUNDAY MORNING. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE REGION LATE SUNDAY NIGHT AND PERSIST EACH DAY NEXT WEEK AS A MORE ACTIVE WEATHER PATTERN BECOMES ESTABLISHED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS EVENING.
In the hours before
Local storm report, Apr 3, 8:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 4 WSW MERIDIANVILLE 34.83N 86.64W
04/03/2015 MADISON AL FIRE DEPT/RESCUE
TREE DOWN AT PULASKI PIKE AND OPPORTUNITY BLVD JUST NORTH
OF THE TOYOTA PLANT.
&&
JCHACELocal storm report, Apr 3, 8:57 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
857 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG WSW CLOVERDALE 34.94N 87.77W
04/03/2015 LAUDERDALE AL EMERGENCY MNGR
*** 1 FATAL *** A FATALITY OCCURRED ALONG HWY 157 IN
CLOVERDALE AFTER A VEHICAL STRUCK A FALLEN TREE.
&&
JCHACELocal storm report, Apr 3, 9:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
905 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL CULLMAN 34.17N 86.84W
04/03/2015 E1.00 INCH CULLMAN AL PUBLIC
&&
JCHACELocal storm report, Apr 3, 9:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
907 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 4 NNE ATHENS 34.86N 86.93W
04/03/2015 LIMESTONE AL EMERGENCY MNGR
A FEW TREES AND POWERLINES WERE DOWN ON HAYES MILL ROAD
NEAR PINEY CHAPEL.
&&
JCHACELocal storm report, Apr 3, 9:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ELKMONT 34.93N 86.98W
04/03/2015 LIMESTONE AL EMERGENCY MNGR
AN UNOCCUPIED MOBILE HOME WAS MOVED OFF OF ITS FOUNDATION
AND A FEW POWER OUTAGES WERE REPORTED IN ELKMONT.
&&
JCHACELocal storm report, Apr 3, 9:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 2 N IDER 34.73N 85.67W
04/03/2015 DEKALB AL EMERGENCY MNGR
MANY TREES DOWN ON HIGHWAY 75, ABOUT 2 MILES NORTH OF
IDER, CROSSING BETWEEN CARTERSVILLE AND IDER. POSSIBLE
TORNADO.
&&
JCHACEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 34 min |
| Apr 3, 7:27 PM CDT | Tornado Warning | HUN | Madison | 33 min |
| Apr 3, 7:29 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 46 min |
| Apr 3, 7:41 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 34 min |
| Apr 3, 7:54 PM CDT | Tornado Warning | HUN | Madison | 36 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 31 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 3, 8:26 PM CDT | Tornado Warning | HUN | Jackson | 34 min |
| Apr 3, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 31 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 23 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 53 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 36 min |
| Apr 3, 9:10 PM CDT | Tornado Warning | HUN | DeKalb | 11 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 34 min |
| Apr 3, 9:43 PM CDT | Tornado Warning | HUN | DeKalb | 12 min |
| Apr 4, 2:36 PM CDT | Frost Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 16 hr |
Nearby
Tornado Warnings in Alabama, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.